2 doctors weighed in:

Im now taking Zoloft 100mg cymbalta (duloxetine) 30mg for 2wks then i will stop Zoloft and just take cymbalta (duloxetine)... Will this cause weight loss or gain?

2 doctors weighed in
Dr. Shariq Refai
Psychiatry
1 doctor agrees

In brief: Generally

Some medications dont exactly cause weight gain but if you feel depressed sometimes you dont eat so when you take an antidepressant and start feeling better your appetite comes back and you end up gaining weight.
This doesnt always happen but some people treat the weight gain as causal to the medication when in fact its due to improved mood which leads to improved appetite. Just watch what you eat.

In brief: Generally

Some medications dont exactly cause weight gain but if you feel depressed sometimes you dont eat so when you take an antidepressant and start feeling better your appetite comes back and you end up gaining weight.
This doesnt always happen but some people treat the weight gain as causal to the medication when in fact its due to improved mood which leads to improved appetite. Just watch what you eat.
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
51 years in practice
56M people helped
Continue
100,000 doctors available